Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 18, 2019, 10:15 PM EDT for Cape May County, New Jersey. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2019, 10:15 PM EDT (02:15 UTC)
- Expired
- Jun 18, 2019, 10:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cape May County, NJ
The radar
The Dover AFB radar (KDOX), 60 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:24 PM EDT | MARINE TSTM WIND 40 | Stone Harbor, NJ | HADS SENSOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted.
902
WWUS81 KPHI 190215
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1015 PM EDT Tue Jun 18 2019
NJZ023-024-190245-
Atlantic Coastal Cape May-Cape May-
1015 PM EDT Tue Jun 18 2019
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
At 1015 PM EDT, a strong thunderstorm was located over Rio Grande, or
near Cape May, moving northeast at 25 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Cape May, North Wildwood, Wildwood Crest, Woodbine, Sea Isle City,
Avalon, West Cape May, Stone Harbor, Cape May Court House, Belleplain
Forest, Scotch Bonnet, Seaville, Diamond Beach, Green Creek,
Dennisville, Goshen, Rio Grande, North Cape May, Villas and West
Wildwood.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3887 7497 3906 7501 3918 7493 3918 7491
3919 7492 3931 7484 3931 7480 3930 7477
3911 7461 3897 7477
TIME...MOT...LOC 0215Z 234DEG 21KT 3904 7487
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 18, 9:30 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 18, 9:30 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
930 PM EDT Tue Jun 18 2019
.SYNOPSIS...
A boundary will remain across the region through Wednesday. Low
pressure will move through the Ohio Valley on Thursday and drag
a cold front through the Mid- Atlantic states Thursday night.
High pressure will build in for Friday and through much of the
weekend. A warm front will push northward through the area late
Sunday into Monday, followed by a cold front later Monday. High
pressure will return once again as we head into the middle of
the week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A Flash Flood Watch remains in effect from the Pennsylvania
counties of Chester, Delaware and Philadelphia, and from the New
Jersey counties of Burlington and Ocean southward until 6:00 AM
Wednesday.
A frontal boundary extended southeastward from Chester County
to the lower end of Long Beach Island around 9:30 PM. The
boundary will continue to sink slowly to the south tonight.
The potential for heavy rain and thunder will continue to
decrease for areas to the north of the boundary. However,
additional showers and thunderstorms moving across the southern
part of our region from west to east will impact that area
overnight. Locally heavy rain remains a concern with
precipitable water values in excess of 2 inches.
Low temperatures tonight will favor the lower and middle 60s in
the north, and the upper 60s and lower 70s elsewhere. The wind
is anticipated to become light and variable.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Cloudy and damp conditions will start the day again Wednesday
as a frontal boundary will remains near the area. The morning
should be mostly dry, however, as the day progresses, clouds
will begin to dissipate and instability will build across the
area. With the front in place, the building instability, and
passing short waves/vorticity impulses, showers and
thunderstorms are likely to redevelop by the late morning and
especially during the afternoon. PW values remain very juicy
around 1.75-2.00 inches, so there remains the threat for heavy
rainfall. We did not extend the Flash Flood Watch into Wednesday
as there is uncertainty as to where the heaviest rain will
occur, especially in relation to the heavy rain from today.
Later shifts can take another look and see if and where the need
for an extension could be needed.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
The extended starts off active and then hopefully we can catch
a decent break between systems as we head through the weekend.
More unsettled weather to start the new week and then another
brief respite from the rain for the region through midweek.
Where to begin... It's been a very active spring around the
Middle Atlantic and that pattern looks to continue as we head
through the rest of this week. The stalled boundary remains
across the forecast area as we head into Wednesday night through
Thursday (although it really starts to look like it has
weakened and is washing out for the most part) so we can expect
more showers and thunderstorms across the region.
A low pressure system will track through the Ohio Valley and
into the mid-Atlantic with the attendant cold front moving
through Thursday night. Good surface heating on Thursday will
help with convective initiation as we remain in the warm sector.
A shortwave rolling through the region will help to provide
additional lift and the continued southerly flow we have will
also add plenty of moisture so expect a fairly active day for
our area on Thursday. With PWATs running high for this time of
year (>1.5 inches) so expect any storms that develop to be very
efficient rainmakers.
Things should clear out behind the departing front on Friday
with maybe some lingering showers early in the morning.
Otherwise, Friday will become windy in the northwest flow but it
should feel refreshing with cooler temps and relatively dry
conditions.
The quiet weather will continue through Saturday and most of
Sunday. Overall a nice weekend is in store for the weekend with
highs into the 80s across much of the forecast area.
The next system arrives Sunday night as a warm front moves
northward through the region, followed by a cold front on
Monday. Showers and thunderstorms will remain possible through
this period. High pressure will then try to build in behind the
front and persist through midweek.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Overnight...Conditions lowering to MVFR and IFR. Scattered
showers and isolated thunderstorms, mainly around KPNE, KPHL,
KILG, KMIV and KACY. A northerly wind less than 10 knots at
KRDG, KABE, KTTN, KPNE and KPHL becoming variable 5 knots or
less. A west to westerly wind up to 10 knots at KILG, KMIV and
KACY becoming variable 5 knots or less.
Wednesday...IFR and MVFR conditions improving to VFR between
about 13Z and 16Z. Scattered showers and thunderstorms
developing which may bring conditions back down to MVFR and IFR
at times. The wind should favor the south and southwest around
5 to 10 knots.
Outlook...
Wednesday night...Generally VFR conditions expected but MVFR or
lower is possible in low clouds and rain. Light southerly
winds. Low confidence.
Thursday through Thursday night...Periods of VFR outside of
showers and thunderstorms, where MVFR or lower conditions will
be possible. Showers and thunderstorms are likely during the
afternoon and evening. South to southwest winds around 10 knots
veering to the west overnight. Low confidence on timing and
severity of storms.
Friday through Friday night...MVFR possible early with
improvement to VFR by around midday. Northwest winds around 10
to 15 knots with gusts up to 25 knots possible. Moderate
confidence.
Saturday through Sunday...Mainly VFR conditions expected.
Northwest winds around 5 to 10 knots, becoming light overnight.
Moderate confidence.
&&
.MARINE...
Overnight...Conditions remain below Small Craft Advisory levels
through tonight. There will be a chance of showers and
thunderstorms which could lead to locally higher winds and
waves.
Wednesday...Conditions remain below Small Craft Advisory levels
through Wednesday. There will be a chance of thunderstorms
during the afternoon which could lead to locally higher winds
and waves.
Outlook...
Wednesday night through Thursday...Sub-advisory conditions
expected. Winds out of the south to southeast around 10 to 15
knots. Seas around 2 to 4 feet.
Thursday night through Friday...Winds will increase out of the
northwest at 10 to 20 knots with gusts up to 30 knots possible.
Seas will also build to around 4 to 6 feet. A Small Craft
Advisory will likely be needed.
Friday night through Sunday...Small Craft Advisory conditions
may linger into Friday night but are expected to fall below
criteria and then remain down through the period. West to
northwest winds around 10 to 15 knots Friday night into
Saturday, becoming around 10 knots on Saturday. Winds will
become light on Sunday before favoring the south by Sunday night
through Monday. Seas will be around 1 to 3 feet through the
period.
Rip Currents...
A low risk for the development of dangerous rip currents is
expected to continue through today with waves in the surf zone 3
feet or less.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 6 AM EDT Wednesday for PAZ070-071-101-
102.
NJ...Flash Flood Watch until 6 AM EDT Wednesday for NJZ016>027.
DE...Flash Flood Watch until 6 AM EDT Wednesday for DEZ001>004.
MD...Flash Flood Watch until 6 AM EDT Wednesday for MDZ008-012-015-
019-020.
MARINE...None.
&&
Synopsis...Meola
Near Term...Iovino
Short Term...Robertson
Long Term...Meola
Aviation...Iovino/Meola
Marine...Robertson/MeolaHazardous weather outlook, Jun 18, 8:01 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 801 PM EDT Tue Jun 18 2019 NJZ001-007>010-012-013-015-PAZ054-055-060>062-103>106-200015- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Carbon-Monroe-Berks-Lehigh-Northampton-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 801 PM EDT Tue Jun 18 2019 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional opportunities for showers and thunderstorms Wednesday and especially Thursday may result in some additional flooding. Strong to severe thunderstorms are possible Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ070-071-101-102- 200015- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Delaware- Philadelphia-Western Chester-Eastern Chester- 801 PM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional opportunities for showers and thunderstorms Wednesday and especially Thursday may result in some additional flooding. Strong to severe thunderstorms are possible Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-200015- Eastern Monmouth- 801 PM EDT Tue Jun 18 2019 This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional opportunities for showers and thunderstorms Wednesday and especially Thursday may result in some additional flooding. Strong to severe thunderstorms are possible Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ024>026-200015- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 801 PM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional opportunities for showers and thunderstorms Wednesday and especially Thursday may result in some additional flooding. Strong to severe thunderstorms are possible Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-200015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 801 PM EDT Tue Jun 18 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some thunderstorms Thursday afternoon and evening may produce local wind gusts to 34 knots or greater. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jun 18, 8:32 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 1 WSW MORGANVILLE 40.37N 74.26W
06/18/2019 E1.00 INCH MONMOUTH NJ PUBLIC
SOCIAL MEDIA VIDEO OF QUARTER SIZE HAIL IN
THE NORTHERN PORTION OF MALRBORO TWP. TIME
ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jun 18, 9:07 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND DMG PRESTON 38.71N 75.91W
06/18/2019 CAROLINE MD PUBLIC
REPORT OF WIRES DOWN NEAR THE INTERSECTION
OF SUNSET BOULEVARD AND MAIN STREET. TIME
ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jun 18, 9:18 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN BETHLEHEM TWP 40.67N 75.02W
06/18/2019 M2.17 INCH HUNTERDON NJ PUBLIC
STORM TOTAL.
&&
CMSLocal storm report, Jun 18, 9:48 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM MARINE TSTM WIND 2 WNW LEWES 38.79N 75.16W
06/18/2019 M42 MPH SUSSEX DE MESONET
WEATHERFLOW GAUGE.
&&
CMSSpecial weather statement, Jun 18, 9:50 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
950 PM EDT Tue Jun 18 2019
NJZ023-024-190215-
Atlantic Coastal Cape May-Cape May-
950 PM EDT Tue Jun 18 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAPE MAY COUNTY...
At 948 PM EDT, a strong thunderstorm was located 7 miles north of
Cape Henlopen State Park, or 10 miles west of Cape May, moving
northeast at 50 mph.
Wind gusts up to 40 mph are possible with this storm. The strongest
winds will occur before the heavy rain arrives from the southwest.
Locations impacted include...
Cape May, North Wildwood, Wildwood Crest, Sea Isle City, Avalon, West
Cape May, Stone Harbor, Cape May Court House, Scotch Bonnet,
Seaville, Diamond Beach, Green Creek, Goshen, Rio Grande, North Cape
May, Villas, West Wildwood, Erma and Whitesboro-Burleigh.
LAT...LON 3896 7496 3897 7494 3897 7496 3901 7496
3913 7489 3922 7471 3918 7467 3912 7471
3910 7470 3908 7472 3903 7479 3899 7479
3894 7486 3893 7497
TIME...MOT...LOC 0148Z 243DEG 42KT 3890 7509
GorseSpecial weather statement, Jun 18, 10:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1015 PM EDT Tue Jun 18 2019
NJZ023-024-190245-
Atlantic Coastal Cape May-Cape May-
1015 PM EDT Tue Jun 18 2019
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
At 1015 PM EDT, a strong thunderstorm was located over Rio Grande, or
near Cape May, moving northeast at 25 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Cape May, North Wildwood, Wildwood Crest, Woodbine, Sea Isle City,
Avalon, West Cape May, Stone Harbor, Cape May Court House, Belleplain
Forest, Scotch Bonnet, Seaville, Diamond Beach, Green Creek,
Dennisville, Goshen, Rio Grande, North Cape May, Villas and West
Wildwood.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3887 7497 3906 7501 3918 7493 3918 7491
3919 7492 3931 7484 3931 7480 3930 7477
3911 7461 3897 7477
TIME...MOT...LOC 0215Z 234DEG 21KT 3904 7487
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:28 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 34 min |
| Jun 18, 9:33 PM EDT | Special Marine Warning | PHI | 42 min | |
| Jun 18, 9:50 PM EDT | Special Weather Statement | PHI | Cape May | 25 min |
| Jun 18, 10:24 PM EDT | Special Marine Warning | PHI | 66 min | |
| Jun 18, 11:10 PM EDT | Areal Flood Warning | PHI | Somerset | 4 hr |
| Jun 19, 3:17 AM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 43 hr |
| Jun 19, 3:52 PM EDT | Small Craft Advisory | PHI | 50 hr | |
| Jun 19, 4:52 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer | 94 min |
| Jun 19, 6:12 PM EDT | River Flood Warning | PHI | Burlington | 4 days |
| Jun 19, 6:17 PM EDT | Flash Flood Warning | PHI | Burlington, Camden | 5 hr |
| Jun 19, 6:49 PM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester, Monmouth, Ocean | 4 hr |
| Jun 19, 4:11 PM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery | 94 min |
| Jun 19, 6:56 PM EDT | Areal Flood Advisory | PHI | Berks | 21 min |
| Jun 19, 7:15 PM EDT | Flash Flood Warning | PHI | Berks | 2 hr |
| Jun 18, 8:39 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 51 min |
| Jun 18, 9:09 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 2 hr |
| Jun 18, 9:19 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 41 min |
| Jun 18, 8:22 PM EDT | Special Weather Statement | PHI | Talbot | 23 min |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.